How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan B. Your Own Question
Dr. Dan B.
Dr. Dan B., Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 3343
Experience:  Eye surgeon experienced in cataracts, glaucoma, retina & neuro-ophthalmology
Type Your Eye Question Here...
Dr. Dan B. is online now
A new question is answered every 9 seconds

I believe that my taking phentermine has caused me to have

This answer was rated:

I believe that my taking phentermine has caused me to have blurred vision.
I had lasik in 2005 and my vision has been excellent, however after being on phentermine for awhile I noticed my vision blurring. I stopped taking it but now I'm taking a different pill to see if it has the same side effect. It's diethylpropion. The dr. said he doesn't think that its the pills but my aging. I'm only 34 years old and have had lasik by a corneal surgeon. Will this stay, what is causing the blurred vision and can I do anything to off set this?
Hello and thanks for your question.

Having investigated phentermine, I don't find any evidence that there are permanent side effects in the eyes or vision from taking it. Both it and diethylproprion are stimulants and as such my cause pupillary dilation and blurred vision while on the medicine, bur should not cause permanent vision changes. What is more likely is that there has been some regression in your LASIK since you had it several years ago. This is quite common, in fact.
When the refractive error shifts over time with LASIK it does tend to slow over time. It may also be possible to have a LASIK enhancement to correct this regression, but you would need an evaluation form a refractive surgeon to determine this. Until that time, glasses or contact lenses would likely help.

Does that make sense and does this help address your concern?

I am happy to be able to help you today. If you would be so kind, please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter. I would also be happy to continue to answer any more questions you have until we have resolved your concern.
Also, any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated.
 My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must be examined by your doctor.
Dr. Dan B. and other Eye Specialists are ready to help you
Customer: replied 6 years ago.
On the pamphlet from the pharmacy, it says that blurred vision is a "serious" side effect and to discontinue the meds, why is this considered a serious side effect?